Alert archive / New Mexico / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Jul 10, 2012, 9:52 AM MDT. It took effect at Jul 10, 2012, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2012, 9:52 AM MDT (15:52 UTC)
- In effect from
- Jul 10, 2012, 10:00 AM MDT
- Expired
- Jul 10, 2012, 8:34 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
029 WGUS65 KABQ 101552 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 952 AM MDT TUE JUL 10 2012 NMZ508-509-526-110400- /O.NEW.KABQ.FF.A.0002.120710T1600Z-120711T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- SOUTH CENTRAL MOUNTAINS- 952 AM MDT TUE JUL 10 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...SAN FRANCISCO RIVER VALLEY...SOUTH CENTRAL MOUNTAINS AND SOUTHWEST MOUNTAINS. * THROUGH THIS EVENING * ABUNDANT ATMOSPHERIC MOISTURE PLUS MOIST ANTECEDENT CONDITIONS LEAD TO THE POSSIBILITY OF BURN SCAR FLOODING WITHIN CATRON AND LINCOLN COUNTIES. RAIN RATES AROUND 1 INCH PER HOUR WILL BE POSSIBLE WITH LOCALLY HIGHER AMOUNTS. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON RECENT BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WHITEWATER BALDY...NEW MEXICO WALLOW...MILLER... LITTLE BEAR AND WHITE BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 50/41
1 follow-up statement
102 WGUS65 KABQ 110234 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 834 PM MDT TUE JUL 10 2012 NMZ508-509-526-110345- /O.CAN.KABQ.FF.A.0002.000000T0000Z-120711T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-SAN FRANCISCO RIVER VALLEY- SOUTH CENTRAL MOUNTAINS- 834 PM MDT TUE JUL 10 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO HAS BEEN CANCELLED. THE BETTER MOISTURE AND INSTABILITY HAS SHIFTED SOUTHWARD...SO THE THREAT OF WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN HAS DIMINISHED. SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER TONIGHT...ESPECIALLY OVER CATRON COUNTY. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN WITH HAZARDOUS RUNOFF WITHIN AND BELOW RECENTLY BURNED FORESTS. $$ 44
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 5:42 AM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 10, 5:42 AM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 AM MDT TUE JUL 10 2012 .AVIATION... 12Z TAF CYCLE SHRA ACTIVITY ACROSS THE EASTERN PLAINS WILL LIKELY CONTINUE TO INCREASE IN COVERAGE/INTENSITY AS THE DAY PROGRESSES. TRICKY PART WILL BE WHEN THE SHRA ACTIVITY BECOMES TSTM ACTIVITY. CURRENTLY BEGIN VCTS AROUND MID AFTERNOON AT EASTERN TAF SITES...BUT IT MAY BE SOONER. OTHERWISE...EXPECT ANOTHER ROUND OF SCT TSTMS OVER THE HIGH TERRAIN THIS AFTERNOON. STORMS SHOULD DIMINISH BY 06Z WED. OTHER ITEM OF CONCERN IS MVFR TO IFR CIGS AND VSBYS THIS MORNING ALONG THE EAST SLOPES OF THE CENTRAL MTN CHAIN AND ACROSS THE EAST CENTRAL PLAINS. THESE SHOULD PERSIST THRU APPROX 15Z BEFORE DIMINISHING...THOUGH BRIEF MVFR/IFR CIGS/VSBYS WILL BE POSSIBLE WITH TSTMS THIS AFTERNOON/EVE. ANOTHER ROUND OF WIDESPREAD LOW CLOUDS WILL BE POSSIBLE TONIGHT AFTER 06Z ALONG THE EAST SLOPES. 34 && .PREV DISCUSSION...300 AM MDT TUE JUL 10 2012... TODAY LOOKS TO BE ANOTHER DAY OF SCT TO WIDESPREAD SHOWERS AND STORMS BEFORE TAPERING OFF THURSDAY AND FRIDAY TO MORE AVERAGE ACTIVITY FOR MONSOON SEASON. SHOWERS AND ISOLATED STORMS ARE CONTINUING OVER MAINLY THE SOUTHERN HALF OF NEW MEXICO ATTM ALTHOUGH THE ACTIVITY HAS SLOWLY LESSENED THROUGH THE NIGHT. FOCUS FOR THE MOST ACTIVE CONVECTION MAY SHIFT TO MORE SOUTHERN AND WESTERN LOCALES THIS AFTERNOON AS STEERING FLOW IN GENERAL SHOULD CARRY STORMS OFF THE MOUNTAINS TO THE SOUTHWEST...AND THE WEAK DISTURBANCES ANALYZED BY THE NAM12 OVER SOUTHERN NM SHOULD ALSO TRACK TO THE WEST AROUND THE HIGH CENTER PARKED OVER UTAH. THERE MAY ALSO BE A WEAK ZONE OF LOW LEVEL CONVERGENCE TO OUR WEST DUE TO THE EARLIER EAST WINDS ALONG THE RGV. DAYTIME HIGHS WILL REMAIN BELOW AVERAGE FOR MOST LOCALES TODAY. A DRYING AND WARMING TREND STILL ON TAP STARTING WEDNESDAY AND CONTINUING INTO THE EARLY PART OF THE COMING WEEKEND...AS THE UPPER HIGH SHIFTS OVER THE CENTRAL AND SOUTHERN ROCKIES. LATEST GFS TRENDS ARE NOW LEANING TOWARDS THE HIGH CENTER DRIFTING BACK OVER THE CENTRAL PLAINS STATES...WHICH WOULD RESTORE THE FLOW OF MOISTURE INTO THE WESTERN THIRD TO HALF OF NEW MEXICO BY LATE IN THE WEEKEND. THEREFORE SHOWERS AND STORMS COULD BE RATHER ACTIVE OVER THE WEST AND CENTRAL EARLY NEXT WEEK. THE ECMWF HAS DIFFERENT IDEAS...WITH THE HIGH CENTER REMAINING LOCATED OVER COLORADO/NEW MEXICO...AND AN UPPER LOW TRACKING FROM WEST TO EAST OVER THE SOUTHERN TIER OF THE STATE FOR THE WEEKEND AND EARLY NEXT WEEK. EITHER WAY...SOME PARTS OF THE STATE MAY SEE AN INCREASE IN RAIN POTENTIAL EARLY NEXT WEEK. .FIRE WEATHER... ANOTHER ROUND OF WETTING RAINS IS ON TAP THIS AFTERNOON AND EVENING ACROSS PORTIONS OF NM. IT APPEARS THAT THE DISTURBANCE THAT BROUGHT MUCH OF YESTERDAYS STORMS ACROSS THE EAST HAS ROTATED AROUND THE UPPER LEVEL HIGH AND IS SOMEWHERE OVER SE NM...WHICH MAY BE THE REASON FOR THE ONGOING THUNDERSTORMS ACROSS THE EAST CENTRAL PLAINS. THIS DISTURBANCE...AS WELL AS WEAK UPPER LOW THAT WAS OVER WEST CENTRAL NM YESTERDAY...WILL CONTINUE TO ROTATE AROUND THE UPPER HIGH TODAY. THESE FEATURES WILL ENHANCE THE WETTING RAIN...AND POSSIBLY FLOODING...POTENTIAL FOR AREAS SOUTH OF THE INTERSTATE 40 CORRIDOR. MEANWHILE...THERE REMAINS ENOUGH MOISTURE IN THE ATMOSPHERE FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE NORTH AS WELL...THOUGH STORMS MAY NOT BE AS WIDESPREAD. OTHERWISE...TEMPERATURES WILL REMAIN ON THE COOLER SIDE OF NORMAL THIS AFTERNOON DUE TO THE CLOUD COVER AND PRECIPITATION. EAST CANYON WINDS MAY REDEVELOP THIS EVENING OVER THE RIO GRANDE VALLEY...THOUGH ARE NOT EXPECTED TO BE AS STRONG AS THIS MORNING. VERY GOOD TO EXCELLENT RELATIVE HUMIDITY RECOVERIES ARE FORECAST TONIGHT. ON WEDNESDAY...DRIER AIR WILL ROTATE INTO NORTHERN NEW MEXICO...THUS A DOWNTICK IN STORM COVERAGE CAN BE EXPECTED AS WELL AS SLIGHTLY HIGHER TEMPERATURES AND LOWER DAYTIME HUMIDITIES. THE DRIER AIR WILL CONTINUE TO FILTER INTO THE REMAINDER OF THE STATE ON THURSDAY...AND THE MONSOONAL MOISTURE PLUME WILL BE DIVERTED WESTWARD. HOWEVER...RECYCLED MOISTURE WILL RESULT IN THE TYPICAL SCATTERED HIGH TERRAIN SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. BY FRIDAY...THE UPPER HIGH WILL HAVE MOVED BACK OVER NORTHERN NM...AND THE MOISTURE PLUME MAY EDGE INTO NORTHWEST THIRD OR SO OF NEW MEXICO. THIS LOOKS TO BE THE FAVORED AREA FOR SHOWERS AND THUNDERSTORMS FRIDAY THROUGH THE WEEKEND. BEYOND THAT...FORECAST CONFIDENCE REMAINS LOW...THOUGH SOME EXTENDED MODELS ARE INDICATING ANOTHER EASTERLY WAVE WILL MOVE OVER NORTHERN MEXICO NEXT WEEK... SIMILAR TO THE ONE RESPONSIBLE FOR THE ONSET OF THE MONSOON. STAY TUNED. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 10, 6:00 AM MDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT TUE JUL 10 2012 NMZ501>540-111200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT LOCALLY HEAVY RAIN...WHICH COULD LEAD TO MINOR OR FLASH FLOODING...WILL BE POSSIBLE TODAY AND TONIGHT MAINLY ALONG AND WEST OF INTERSTATE 25 AND SOUTH OF INTERSTATE 40. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SLOW MOVING SHOWERS AND THUNDERSTORMS WEST OF THE INTERSTATE 25 CORRIDOR COULD PRODUCE LOCALLY HEAVY RAIN WEDNESDAY AFTERNOON...WHICH COULD LEAD TO MINOR FLOODING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:06 PM MDT | Areal Flood Advisory | ABQ | Torrance, Valencia | 114 min |
| Jul 9, 6:33 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 87 min |
| Jul 9, 9:51 PM MDT | Areal Flood Advisory | ABQ | Cibola | 114 min |
| Jul 9, 10:33 PM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| Jul 9, 10:46 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 119 min |
Nearby
Flash Flood Watches in New Mexico, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.